Skip to Content

Join the 'Supress-PE' group to help and get support from people like you.

Supress-PE News

Is It a Cold or an Allergy?

Posted 5 May 2015 by Drugs.com

TUESDAY, May 5, 2015 – It can be difficult for parents to tell whether their child has a cold or hay fever, but there are ways to distinguish between the two, experts say. "Runny, stuffy or itchy noses, sneezing, coughing, fatigue, and headaches can all be symptoms of both allergies and colds, but when parents pay close attention to minor details they will be able to tell the difference," Dr. Michelle Lierl, a pediatric allergist at Cincinnati Children's Hospital Medical Center, said in a hospital news release. "Children who have springtime or fall allergies have much more itching of their noses; they often have fits of sneezing and usually rub their noses in an upward motion," Lierl explained. "They also complain about an itchy, scratchy throat or itchy eyes, whereas with a cold, they don't." Nasal discharge is usually clear if someone has allergies and yellowish if someone has a ... Read more

Related support groups: Allergic Reactions, Allergies, Benadryl, Hydroxyzine, Zyrtec, Sta-D, Promethazine, Claritin, Allegra, Loratadine, Diphenhydramine, Cold Symptoms, Allergic Rhinitis, Pseudoephedrine, Hay Fever, Phenergan, Cetirizine, Vistaril, Sudafed, Cyproheptadine

Avoid Medication Overdoses in Children

Posted 27 Mar 2015 by Drugs.com

FRIDAY, March 27, 2015 – Medications for children – even those you can buy over-the-counter – can be dangerous if a child is given too much, one expert says. That's why pharmacist Sheila Goertemoeller, of the Cincinnati Drug and Poison Information Center, wants parents and other caregivers to know how to safely administer these drugs. Before giving medication to children, parents should carefully read the instructions first and use the appropriate measuring device to prevent accidental overdoses, cautioned Goertemoeller. These precautions are especially important if you're giving medicine to a sick child in the middle of the night, Goertemoeller noted. Dosing errors are made by 41 percent of parents, according to research from the American Academy of Pediatrics. Just taking a few minutes to turn on a light and read the directions will help ensure children get the right amount, ... Read more

Related support groups: Percocet, Vicodin, Norco, Lortab, Tylenol, Benadryl, Acetaminophen, Sta-D, Fioricet, Diphenhydramine, Paracetamol, Excedrin, Endocet, Darvocet-N 100, Tylenol PM, NyQuil, Dry Cough, Acetaminophen/Hydrocodone, Mucinex DM, Phenylephrine

Medication Errors Occur Every 8 Minutes in U.S. Children

Posted 20 Oct 2014 by Drugs.com

MONDAY, Oct. 20, 2014 – A child receives the wrong medication or the wrong dosage every eight minutes in the United States, according to a recent study. Nearly 700,000 children under 6 years old experienced an out-of-hospital medication error between 2002 and 2012. Out of those episodes, one out of four children was under a year old. As the age of children decreased, the likelihood of an error increased, the study found. Though 94 percent of the mistakes didn't require medical treatment, the errors led to 25 deaths and about 1,900 critical care admissions, according to the study. "Even the most conscientious parents make errors," said lead author Dr. Huiyun Xiang, director of the Center for Pediatric Trauma Research at Nationwide Children's Hospital in Columbus, Ohio. That conscientiousness may even lead to one of the most common errors: Just over a quarter of these mistakes involved a ... Read more

Related support groups: Xanax, Klonopin, Clonazepam, Seroquel, Ativan, Valium, Abilify, Lorazepam, Alprazolam, Azithromycin, Diazepam, Soma, Benadryl, Flexeril, Latuda, Cyclobenzaprine, Baclofen, Zyprexa, Hydroxyzine, Risperdal

Ask a Question

Further Information

Related Condition Support Groups

Sinus Symptoms, Cough and Nasal Congestion

Supress-PE Patient Information at Drugs.com